A sour stomach describes a condition more commonly known as indigestion 2. Simple indigestion may be brought on by triggers such as eating certain foods or stress. However, indigestion combined with a numb feeling in the tongue indicates one of several conditions. See your doctor for a diagnosis. He can prescribe a treatment plan and possibly lifestyle modifications, such as avoiding certain foods.
A reaction to taking medication could cause both of your symptoms. Common side effects from medication include:
- muscle pain
- constipation 1
If you have an allergy to a medication, you could experience a severe allergic reaction. Swelling of the tongue, face and lips is a common allergy symptom.
The use of drugs may cause stomach and tongue problems. For example, taking psilocybin mushrooms, or "shrooms," may cause:
- numbness of the tongue
- according to Go Ask Alice
- a service of Columbia University 5
It can also cause nausea, lightheadedness and anxiety. Psilocybin mushrooms are a hallucinogen that cause reactions similar to taking LSD 5. A hallucinogen may make you relax and view reality differently. Hallucinations may be pleasant, but they can also be frightening. In addition to the physical symptoms that may occur with use, you could also experience a flashback years later.
An adverse reaction to supplements may cause symptoms of a sour, upset stomach and tongue numbness. The herb kava kava may help with anxiety, mood, insomnia and relaxation. People of the Pacific Islands have drunk kava during ceremonies for hundred of years, according to the University of Maryland Medical Center 4. Chewing kava roots may relieve pain, but it can also numb the tongue. This is usually temporary. Additional side effects include upset stomach, dizziness, drowsiness and tremors 1. Overtime, taking this supplement may cause hair loss, skin discoloration and partial hearing loss. Ask your doctor about supplements you are taking.
Two related conditions may cause your symptoms. Burning mouth syndrome is a condition named for chronic burning pain in the mouth, the cause of which is unknown. A numb or tingling sensation at the tip of the tongue is a common symptom. You may also feel a sensation of burning on your tongue, gums, throat, lips or in your entire mouth. This syndrome may be related to an underlying condition, such as gastroesophageal reflux disease, GERD 3. Acid indigestion is the main symptom of GERD. You may feel a burning pain in your mid-abdomen and the lower portion of your mid-chest.
A sour stomach describes a condition more commonly known as indigestion. See your doctor for a diagnosis. Common side effects from medication include: indigestion, numbness, nausea, headache, muscle pain, diarrhea, constipation. The use of drugs may cause stomach and tongue problems. For example, taking psilocybin mushrooms, or "shrooms," may cause: numbness of the tongue, mouth, lips, according to Go Ask Alice, a service of Columbia University. An adverse reaction to supplements may cause symptoms of a sour, upset stomach and tongue numbness. Burning mouth syndrome is a condition named for chronic burning pain in the mouth, the cause of which is unknown.
- monkeybusinessimages/iStock/Getty Images